Alert archive / Vermont / Wind Advisories in 2020
Wind Advisory 10, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Nov 2, 2020, 3:14 AM EST for Orange County, Vermont. It took effect at Nov 2, 2020, 7:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2020, 3:14 AM EST (08:14 UTC)
- In effect from
- Nov 2, 2020, 7:00 AM EST
- Expired
- Nov 2, 2020, 6:44 PM EST
- In force
- 12 hr
- Issued by
- NWS Burlington, VT
County Orange County, VT
The radar
The Burlington radar (KCXX), 84 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 8.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
367 WWUS71 KBTV 020814 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 314 AM EST Mon Nov 2 2020 VTZ010-012-022215- /O.NEW.KBTV.WI.Y.0010.201102T1200Z-201103T0000Z/ Orange-Windsor- Including the cities of Bradford, Randolph, Springfield, and White River Junction 314 AM EST Mon Nov 2 2020 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 to 50 mph expected. * WHERE...Orange and Windsor Counties in Vermont. * WHEN...From 7 AM this morning to 7 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds will occur between 11 AM and 4 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
632 WWUS71 KBTV 021948 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 248 PM EST Mon Nov 2 2020 VTZ010-012-030000- /O.CON.KBTV.WI.Y.0010.000000T0000Z-201103T0000Z/ Orange-Windsor- Including the cities of Bradford, Randolph, Springfield, and White River Junction 248 PM EST Mon Nov 2 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 to 50 mph expected. * WHERE...Orange and Windsor Counties in Vermont. * WHEN...Through 7 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds will occur between 11 AM and 4 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Neiles
084 WWUS71 KBTV 022344 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 644 PM EST Mon Nov 2 2020 VTZ010-012-030045- /O.CAN.KBTV.WI.Y.0010.000000T0000Z-201103T0000Z/ Orange-Windsor- Including the cities of Bradford, Randolph, Springfield, and White River Junction 644 PM EST Mon Nov 2 2020 ...WIND ADVISORY IS CANCELLED... The Wind Advisory for Orange and Windsor Counties has been cancelled. Winds, while still gusty at times tonight are expected to generally be less than 40 mph. $$ 93
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Nov 2, 12:45 AM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Nov 2, 12:45 AM EST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
1245 AM EST Mon Nov 2 2020
.SYNOPSIS...
A cold front will move across the North Country overnight.
Colder air moving in behind the front will change rain to snow.
Blustery northwest winds on Monday will enhance snowfall over
the area, especially over the higher terrain. An upper level
disturbance will move into the region Monday night and bring
additional snow to the mountains, but also light accumulations
to the lower elevations on Tuesday. Look for a warming and dry
trend to take place for the rest of the week.
&&
.NEAR TERM /THROUGH TUESDAY/...
As of 1235 AM EST Monday...Going forecast continues on track.
Winter Weather Advisory will go in effect at 3 AM and remain in
effect until 7 AM Tuesday. A secondary cold front has developed
just west of the forecast area and will push through the North
Country overnight, bringing below freezing temperatures and a
northwesterly shift in winds. Slight adjustments were made to
the hourly forecast temperatures, especially across mountain
summits, to account for this impending drop in temperatures.
Other minor tweaks were made to the precipitation forecast,
delaying the arrival of snow showers to northern New York by a
couple of hours, beginning around 3 AM. No changes were needed
for the rest of the going forecast. See previous discussion
below.
Previous Discussion...
Cold front moves west to east across our forecast area this
evening. Gusty southerly winds and rain showers continue ahead
of the front, and winds will veer to west and then northwesterly
behind the front as it moves east of our region. The
northwesterly winds will bring colder air into the area, and
rain showers change to snow showers overnight. As westerly flow
develops, a lake effect snow band will develop off Lake Ontario,
but remains east of our forecast area. We'll have a brief break
in the precipitation later tonight with dry slot pushing across
the area, but more snow showers develop for Monday and Monday
night as flow becomes more northwesterly and orographically
influenced as well. Winds will once again be gusty out of the
northwest on Monday gusting to 30-40 mph, highest on the eastern
downslope sides of the mountains. Temperatures will range
through the 30s on Monday. Snow showers re-blossom along the
favored western slopes of the Adirondacks and Greens and will
continue through early afternoon, then wind down a bit as
shortwave ridging builds in and best dynamics shift to our east.
One last shot at some favorable vorticity advection over our
area Monday night before snow ends on Tuesday morning. Snow
accumulations from tonight through early Tuesday morning will
range from about 3 to 8 inches in the Northern Adirondacks and
western slopes of the Greens, and winter weather advisory for
snow has been issued for those areas. Generally 1 to 5 inches
are expected in that same timeframe below 1000 feet.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY/...
As of 258 PM EST Sunday...Surface low pressure and potent upper level
trough will be exiting the region to the east Tuesday morning with
ongoing higher elevation snow showers at sunrise waning through the
morning as surface high pressure builds in from the west. An
additional half to 1 inch of snow is possible above 2000 feet
through mid-morning, with quieter weather and some breaks of
sunshine expected in the afternoon. Gusty winds and temps in the 20s
will make it feel quite blustery early in the morning, but winds
abate and temps warm into the 30s for the afternoon.
Generally quiet weather is expecting moving into Tuesday night and
Wednesday with surface high pressure sliding off the eastern
seaboard. This will allow a warm front to lift through the region,
and while there will be a definite lack of moisture associated with
this feature, we can't rule out a few flurries and/or sprinkles
through Wednesday morning before the front moves north of the
border. Lows Tuesday night will be chilly in the teens to mid 20s,
but behind the warm front passage, increasing southerly winds will
bump Wednesday highs into the low/mid 40s east to low 50s west.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 258 PM EST Sunday...A prolonged period of dry and unseasonably
warm conditions is expected for the long term period with little to
no chance of precipitation as high pressure becomes firmly
established across much of the eastern CONUS. A fast zonal flow
aloft will keep some clouds around, mainly across northern areas
through Friday before an upper level ridge strengthens and becomes
highly amplified over the East Coast next weekend. Some people will
be quite delighted to hear about highs in the mid 50s to mid 60s
Thursday through Sunday, while others (like myself) will be sad to
see that white gold that's going fall early in the week melt away.
Fortunately, we've got a lot of time left for winter to fully
arrive.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
Through 06Z Tuesday...Gusty winds and upslope snow showers at
mpv/slk are aviation hazardous thru 18z today, before more
widespread snow showers arrive around 00z this evening. Expect
light snow shower activity with ifr vis and mvfr cigs to develop
at slk by 08z and continue until midday, with mvfr vis/cigs
expected by 10-11z at MPV. Elsewhere, as winds shift to the
northwest behind secondary boundary expect mvfr cigs to develop
with some vcsh. Gusty northwest winds 15 to 25 knots with gusts
30 to 35 knots likely at most taf sites btwn 10z-20z today, with
areas of enhanced turbulence likely, especially near trrn
features. Otherwise, winds slowly decrease by this evening with
additional snow showers likely developing by 00z and ifr
conditions at most sites for several hours.
Outlook...
Tuesday: VFR. Slight chance SHSN.
Tuesday Night: VFR. Chance SHSN.
Wednesday: VFR. NO SIG WX.
Wednesday Night: VFR. NO SIG WX.
Thursday: VFR. NO SIG WX.
Thursday Night: Mainly VFR, with local MVFR possible. NO SIG WX.
Friday: Mainly VFR, with areas MVFR possible. NO SIG WX.
&&
.MARINE...
Strong southerly winds continue over the lake this evening with
gusts in the 30 to 35 knot range. This will slowly taper off as
the winds become more west and northwest overnight, but winds
will still meet Lake Wind Advisory criteria. Very choppy
conditions will continue right through Monday as a matter of
fact as winds will pick up into the 20 to 30 knot range on
Monday from the northwest as the morning progresses.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Winter Weather Advisory until 7 AM EST Tuesday for VTZ003-006-
008-016>018.
NY...Winter Weather Advisory until 7 AM EST Tuesday for NYZ029>031-
034.
&&
SYNOPSIS...Neiles
NEAR TERM...Hammond/Neiles
SHORT TERM...Lahiff
LONG TERM...Lahiff
AVIATION...Taber
MARINE...EvensonHazardous weather outlook, Nov 1, 5:25 PM EST, 9 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 525 PM EST Sun Nov 1 2020 NYZ026>028-035-087-VTZ001-002-005-009>012-019-022230- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Eastern Essex-Southwestern St. Lawrence-Grand Isle-Western Franklin- Western Chittenden-Western Addison-Orange-Western Rutland-Windsor- Eastern Rutland- 525 PM EST Sun Nov 1 2020 This Hazardous Weather Outlook is for northern New York, central Vermont, northwest Vermont and southern Vermont. .DAY ONE...Tonight. Expect rain showers to change over to snow showers overnight with any snow accumulations less than an inch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Snow showers will be off and on Monday and Tuesday with total snow accumulations of a dusting to two inches. Warmer and drier conditions are expected for the remainder of the period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VTZ018-022230- Eastern Addison- 525 PM EST Sun Nov 1 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM MONDAY TO 7 AM EST TUESDAY... This Hazardous Weather Outlook is for central Vermont. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ029>031-034-VTZ003-006-008-016-017-022230- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Orleans-Lamoille-Washington-Eastern Franklin- Eastern Chittenden- 525 PM EST Sun Nov 1 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM MONDAY TO 7 AM EST TUESDAY... This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont and northwest Vermont. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VTZ004-007-022230- Essex-Caledonia- 525 PM EST Sun Nov 1 2020 This Hazardous Weather Outlook is for northeast Vermont. .DAY ONE...Tonight. Expect rain showers to change over to snow showers overnight with any snow accumulations around an inch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Snow showers will be off and on Monday and Tuesday with total snow accumulations of 2 to 4 inches. Warmer and drier conditions are expected for the remainder of the period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.